Q. How to treat my dark upper arms?

Answered by Dr. Bharatesh Devendra Basti and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Improve Skin Tone or Sunscreen? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am a 26 year old female. My upper arms are so dark and I also have some small sand like bums. I noticed this since I was 15 years old. As my skin is quite fair, it looks obvious. Please suggest me some advice.


Related Questions:
I need your suggestions on which sunscreen to use.
Which acne cream is causing dry, flaky skin around eyes and burns on cheek?
Can you please suggest any skin lightening cream?
 

Dr. Bharatesh Devendra Basti
MBBS ., DVD., MD COMMUNITY MEDICINE
Community Medicine, Dermatology, HIV/AIDS Specialist, Preventive Medicine, Venereology

Hello, 

Welcome to icliniq.com.

  • It may be amyloidosis (protein accumulation as insoluble fibres in tissues). For better clarification send me a few clear photos.
  • Please do not use any puming stone or rub the skin harshly as it may cause such lesions. Use gentle soap and avoid friction.
  • I suggest a topical cream like Retin-A gel(Tretinoin gel). Consult with your doctor, discuss with him or her and take the medicine with consent.

Revert back with clear photos to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Thank you doctor,

Here is the picture of the discolored upper arms. I have been using Betnovate-N cream for small bumps. The bumps have vanished mostly, but still have black marks. Please suggest any cream to get rid of black marks.

 

Dr. Bharatesh Devendra Basti
MBBS ., DVD., MD COMMUNITY MEDICINE
Community Medicine, Dermatology, HIV/AIDS Specialist, Preventive Medicine, Venereology

Hi, 

Welcome back to icliniq.com.

  • You can stop using Betnovate-N. You can try with Retin-A gel in night and use sunscreens if needed.
  • Take lots of fruits and vegetables and use gentle soap.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Thank you doctor,

I have been using Retin-A gel as you have suggested since two months, but there is no improvement. It is like KP (keratosis pilaris). Is there any other remedy for this? Please suggest me.

 

Dr. Bharatesh Devendra Basti
MBBS ., DVD., MD COMMUNITY MEDICINE
Community Medicine, Dermatology, HIV/AIDS Specialist, Preventive Medicine, Venereology

Hi,

Welcome back to icliniq.com.

  • You can increase the percentage of Retin-A gel to 0.1 % in the night and take vitamin A rich foods.
  • If still does not subside, then consult your dermatologist for other options like laser, dermabrasion, etc.

For further information, consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Which acne cream is causing dry, flaky skin around eyes and burns on cheek?
Query: Hi doctor,Recently I have been prescribed Tretinoin 0.25 cream and Benzaclin gel for my mild acne but ever since I started I have been getting dry and flaky skin around my eyes and mouth and burns on my cheek. Which cream is causing this? And how do I continue using them, if so?  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. Actually, it is a very common side effect of Tretinoin cream and sometimes Bezclin (Clindamycin and Benzoyl peroxide) also cause it. My opinion is to stop both medicines for a week. If you have severe burning use Hydrocortisone cream onl...  Read Full »
 
Will using Restreta tablet for three months cause hormonal imbalance?
Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »
Dr. Sangeeth Kumar
Dermatologist

Answer: Hello, Welcome to icliniq.com. Restreta (Glutathione, Collagen, and L-cysteine) contains Glutathione which is an antioxidant. It effectively prevents melanin synthesis in the skin which helps in skin lightening. It is available in oral and injection form. Oral capsules do not produce much of a cha...  Read Full »
 
I need your suggestions on which sunscreen to use.
Query: Hi doctor, I am in a little trouble. Summer has started where I live, and I am addicted to playing cricket, whatever the weather or climate be. From last two weeks, I have noticed that my face color has become darker due to the sun. So, I am a little confused about which sunblock cream to use. I ne...  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Sun protection factor or SPF blocks damaging UV rays, which are responsible for skin aging, darkening, sunburn, and malignancy. I would advise you to use sunscreens that are a multi-spectrum or broad spectrum, which blocks both UV-A and UV-B rays. Select Sunscreen acc...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »